# SDR AALA20121126018

- Difficulty date: November 26, 2012
- Submitted: November 27, 2012
- Operation: Air carrier
- Aircraft: N581AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53158
- Aircraft time: 61,216 hours, 31,688 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Failed
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

ORD - CREW REPORTED LEFT OVERHEAD LIGHT BALLAST BEHIND ROW 8AB FAILED WITH FUMES AND ELECTRICAL SMELL.  PER EMERGENCY PROCEDURE, PULLED CIRCUIT BREAKERS L6, J7, L19, L20, L21 AND F6.  EMERGENCY DECLARED FLIGHT RETURNED ORD LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  REPLACED LEFT OVERHEAD LIGHT BALLAST.  SYSTEM GROUND CHECK NORMAL OPERATION.
